Medicines and Urinary Symptoms

Topic Overview

Many prescription and nonprescription medicines can cause urinary symptoms. A few examples include:

  • Antihistamines.
  • Decongestants.
  • Opioid pain medicines.
  • Tricyclic antidepressants.

If you develop a urinary problem after taking a medicine:

  • Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking the medicine. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: June 29, 2020

Author: Healthwise Staff
Medical Review:
William H. Blahd Jr. MD, FACEP - Emergency Medicine
Adam Husney MD - Family Medicine
Kathleen Romito MD - Family Medicine
H. Michael O'Connor MD - Emergency Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.

© 1995-2020 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.